Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS Sioux Falls, SD

August 23, 20114 counties in Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 23, 2011, 1:14 AM CDT for 4 counties in Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2011, 1:14 AM CDT (06:14 UTC)
Expired
Aug 23, 2011, 2:00 AM CDT
In force
46 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 1:30 AM CDTTSTM WND DMG8 W Royal, IATWO GRAIN BINS DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3125 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WUUS53 KFSD 230614
SVRFSD
IAC041-059-141-143-230700-
/O.NEW.KFSD.SV.W.0249.110823T0614Z-110823T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
114 AM CDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHWEST IOWA...
  SOUTHWESTERN DICKINSON COUNTY IN NORTHWEST IOWA...
  NORTHERN O'BRIEN COUNTY IN NORTHWEST IOWA...
  SOUTHEASTERN OSCEOLA COUNTY IN NORTHWEST IOWA...

* UNTIL 200 AM CDT

* AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR SANBORN...OR 23 MILES WEST OF SPENCER...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTLEY AROUND 120 AM CDT...
  EVERLY AROUND 130 AM CDT...
  ROYAL AND FOSTORIA AROUND 140 AM CDT...
  SPENCER AROUND 145 AM CDT...
  GREENVILLE AROUND 150 AM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONETA...ROSSIE AND GILLETT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4291 9503 4291 9517 4308 9579 4335 9568
      4323 9491
TIME...MOT...LOC 0614Z 292DEG 35KT 4315 9558
WIND...HAIL 70MPH 1.75IN

$$

HANKO
1 follow-up statement
989 
WWUS53 KFSD 230632
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
132 AM CDT TUE AUG 23 2011

IAC041-059-141-143-230700-
/O.CON.KFSD.SV.W.0249.000000T0000Z-110823T0700Z/
OSCEOLA IA-O'BRIEN IA-DICKINSON IA-CLAY IA-
132 AM CDT TUE AUG 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
SOUTHWESTERN DICKINSON...NORTHEASTERN O'BRIEN AND SOUTHEASTERN
OSCEOLA COUNTIES UNTIL 200 AM CDT...

AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF EVERLY...OR 13 MILES WEST OF SPENCER...MOVING EAST
AT 40 MPH.

IN ADDITION...AT 106 AM CDT ESTIMATED 70 MPH WIND WAS REPORTED IN 
SANBORN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROYAL AND FOSTORIA AROUND 140 AM CDT...
  SPENCER AROUND 145 AM CDT...
  GREENVILLE AROUND 150 AM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROSSIE
AND GILLETT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4305 9565 4315 9560 4333 9558 4323 9491
      4291 9503 4291 9517
TIME...MOT...LOC 0631Z 292DEG 35KT 4309 9537
WIND...HAIL 80MPH 1.75IN

$$

HANKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:30 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 22, 8:30 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT MON AUG 22 2011

.DISCUSSION...
STRONG CAPPING REMAINS IN PLACE ACROSS THE FORECAST AREA THIS
EVENING...WHICH HAS PREVENTED THUNDERSTORM DEVELOPMENT...DESPITE
VERY UNSTABLE CONDITIONS. SOME ACCAS SHOWERS SHOWING UP ON RADAR IN
THE VICINITY OF A VERY WEAK MID LEVEL WAVE NEAR OUR NORTHEAST CORNER
AND AHEAD OF A WEAK DRYLINE FEATURE LOCATED FROM A WATERTOWN TO
MITCHELL TO AINSWORTH LINE. STILL COULD SEE AN ISOLATED HIGH BASED
SHOWER OR THUNDERSTORM THIS EVENING ACROSS THE AREA...BUT HAVE
TRIMMED BACK POPS TO LESS THAN 20 PERCENT THROUGH AROUND MIDNIGHT
GIVEN THE STRONG CAPPING AND POOR CUMULUS FIELD. MEANWHILE...A
VIGOROUS SHORTWAVE...CLEARLY DEFINED ON WATER VAPOR IMAGERY
CONTINUES TO DIVE SOUTHEASTWARD TOWARDS BISMARCK NORTH DAKOTA ALONG
THE LEFT EXIT REGION OF THE JET.  THIS POTENT WAVE SHOULD BE ENOUGH
TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT.
CURRENT TRACK WOULD BRING THE BULK OF ACTIVITY NORTH OF THE
CWA...HOWEVER COULD SEE THE SOUTHERN EXTENT CLIP OUR NORTHEASTERN
CWA WITH SOME STRAY STORMS FOCUSING MAINLY EAST OF I90. HAVE
ADJUSTED POPS TO REFLECT THIS CHANGE AND FOCUS CHANCES IN THESE
AREAS.

&&

.AVIATION...
WITH THE EXCEPTION OF A COUPLE VERY SMALL SHOWERS...STRONG MID-LEVEL
CAPPING INVERSION HAS PREVENTED CONVECTION FROM REALLY DEVELOPING
THIS EVENING. EXPECTATION IS THAT CONVECTION WILL LIKELY FOCUS
FARTHER NORTH WITH UPPER WAVE IN SOUTHERN ND. WHILE A FEW
THUNDERSTORMS COULD GET DOWN TO HON...FSD AND SUX...THE PROBABILITY
IS SO LOW THAT WILL NOT INCLUDE IN TAF AT THIS TIME.
OTHERWISE...WINDS WILL DECREASE AS ATMOSPHERE DECOUPLES WITH SUNSET.
WITH DEW POINTS IN THE LOWER 70S AND LONGER NIGHT...SOME FOG MAY
DEVELOP IN THE BIG SIOUX VALLEY TO LOWER VSBYS TO MVFR. KSUX WITH
MORE OF A DRAINAGE WIND MAY EVEN SEE IFR CONDITIONS FOR A FEW HOURS.
OTHERWISE...TUESDAY WILL SEE WINDS GRADUALLY VEER TO SOUTHWEST AND
WEST THROUGH THE DAY./SCHUMACHER

&&

.PREV DISCUSSION...
THUNDERSTORM DEVELOPMENT/INITIATION IS THE BIG QUESTION THIS
EVENING. FEEL HEATING IS STRONG ENOUGH TO POP A FEW STORMS BY THE
END OF THE AFTERNOON MAINLY OVER THE WESTERN FORECAST AREA. FURTHER
EAST...HEATING ALONE NOT LIKELY TO BREAK CAP. BOUNDARIES WITH THE
STRONG INFLUX OF MOIST AIR MAY AID DEVELOPMENT AND THIS APPEARS TO
BE A FACTOR IN THE CONSISTENT DEVELOPMENT OF END OF THE AFTERNOON
STORMS ALONG THE MO RIVER FROM YKN SOUTHEAST BY THE HRRR. STORMS IN
THE EAST MAY DEVELOP WITH THE LOW LEVEL JET INCREASE LATER
TONIGHT...OR FROM THE INCREASE IN THE MORE ISOLATED STORMS WEST AS
THEY MOVE EAST INTO MORE FAVORABLE AIR. WHAT HAS NOT CHANGED IS WHAT
LOOKS LIKE A HIGH CONDITIONAL THREAT OF SEVERE WX FOR ANY STORMS
THAT DEVELOP. FOR THIS REASON WILL MENTION ISOLATED SEVERE STORMS IN
FORECAST. TEMPERATURES TONIGHT WILL BE HELD MAINLY TO 70 OR A BIT
WARMER FOR LOWS IN THE INCREASINGLY HUMID AIR AND CONTINUING BREEZE.
LOW LEVEL FLOW VEERING TO SOUTHWESTERLY SHOULD AID IN DECREASING
CLOUDS WEST LATE TONIGHT. / WILLIAMS

THE CHANCES FOR THUNDERSTORMS ON TUESDAY CONTINUE TO LOOK MINOR AS
THE WAVE THAT SWINGS THROUGH TONIGHT WILL SET UP A FAIRLY DEEP AND
WELL MIXED ENVIRONMENT. VERY LITTLE CONVERGENCE IS EXPECTED WITH
WEST TO NORTHWEST WINDS THROUGH THE COLUMN AND WITH FAIRLY STOUT CAP
AROUND +13 AT 700MB IT LOOKS LIKE THE BETTER CHANCES WILL BE TO THE
EAST OF THE AREA. THE WELL MIXED AND WARM ENVIRONMENT WILL BRING THE
POTENTIAL FOR VERY HOT CONDITIONS...SO WILL CONTINUE HIGHS IN THE
90S FOR MOST LOCATIONS. DID BRING A BIT MORE OF A WESTERLY
COMPONENT TO THE WIND FIELD IN THE AFTERNOON THAN THE MODELS HINT
AT WITH DEEP MIXING AND ALSO LOWERED DEW POINTS...BUT WITH A FAIRLY
WEAK PUSH DID NOT TANK THE DEW POINTS AS LOW AS THEY MIGHT GO WITH A
STRONGER PUSH.

COOL ADVECTION DEVELOP TUESDAY NIGHT AND CONTINUES INTO WEDNESDAY.
THIS WILL BRING A SIGNIFICANT DECREASE TO DEW POINTS AND HIGH
TEMPERATURES WEDNESDAY WILL BE ABOUT 10 TO 15 DEGREES COOLER...BUT
STILL AT OR ABOVE NORMAL. WEDNESDAY MORNING SHOULD START OUT IN THE
60S THEN TOP OUT IN THE 80S.

WEDNESDAY NIGHT INTO THURSDAY WILL SEE HIGH PRESSURE MOVE THROUGH
WITH RETURN FLOW SETTING UP ON THURSDAY...WITH BREEZY CONDITIONS
LIKELY IN CENTRAL SD ON THURSDAY AFTERNOON. THERE WILL BE A WEAK
WAVE THAT PASSES THROUGH ON WEDNESDAY NIGHT BUT WITH LITTLE OR NO
INSTABILITY IN THE LOW LEVELS AND ONLY GRADUALLY INCREASING LAPSE
RATES ALOFT WILL NOT ADD ANY POPS AT THIS TIME. LOWS MAINLY IN THE
50S ON THURSDAY MORNING WITH DECENT RADIATIONAL COOLING...ESPECIALLY
IN THE EAST...THEN HIGHS AGAIN THE 80S.

IN THE LATTER PERIODS(FRI/MON)...THE DEVELOPMENT OF FASTER WEST TO
NORTHWEST FLOW ALOFT LIKELY TO BRING A MORE CHANGEABLE ATMOSPHERE TO
THE NORTHERN PLAINS THROUGH THE PERIOD. EARLY IN THE PERIOD THE
MODELS ARE NOT OVERLY AGREEABLE ON THE HANDLING OF THE JET MAX WHICH
WILL BRING A CHANCE FOR THUNDERSTORMS AND SOME DECENT WARMING. WILL
CONTINUE TO LEAN TOWARDS A DECENT CHANCE FOR THUNDERSTORMS ON FRIDAY
AFTERNOON AND NIGHT WITH FRIDAY A FAIRLY HOT DAY. AS THE WAVE
DEPARTS ON SATURDAY COOLER AIR WILL BUILD SOUTHWARD AND COULD BEGIN
AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES. IN FACT...IF THE 6Z
GFS AND 0Z ECMWF PAN OUT...WOULD NOT BE SURPRISED TO SEE HIGHS IN
THE 60S TO LOWER 70S ON MONDAY AS A FAIRLY STRONG WAVE IS PROGGED TO
MOVE THROUGH. AHEAD OF THIS WAVE STILL EXPECT A GOOD CHANCE FOR
THUNDERSTORMS SUNDAY AND SUNDAY NIGHT SO WILL KEEP POPS IN FOR THIS.

&&

.AVIATION...
VFR CONDITIONS WILL GIVE WAY TO LOCAL MVFR TO IFR CONDITIONS IN
THUNDERSTORMS THROUGH 06Z MAINLY EASTERN HALF OF FORECAST AREA.
CONDITIONS OUTSIDE OF STORMS SHOULD REMAIN VFR. AFTER 06Z STORMS
WILL END FROM THE WEST THROUGH 15Z. AREAS OF CEILINGS AROUND 1K FEET
AND VISIBILITIES 3-5SM IN FOG LIKELY EASTERN PART OF FORECAST AREA
09Z-14Z. GENERALLY VFR EXPECTED 15Z-24/00Z. / WILLIAMS

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.
&&
Hazardous weather outlook, Aug 22, 4:38 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
438 PM CDT MON AUG 22 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
438 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHEAST
AND SOUTH CENTRAL SOUTH DAKOTA. A FEW STORMS COULD PRODUCE HAIL
TO QUARTER SIZE AND 60 MPH WIND GUSTS...HOWEVER STRONG CAPPING
WILL LIKELY PREVENT MORE WIDESPREAD DEVELOPMENT.

THE SEVERE STORM THREAT APPEARS TO BE GREATER EAST OF INTERSTATE
29 AFTER 10 PM THIS EVENING WITH AN INCREASE IN THE LOW LEVEL JET
EXPECTED OVER THE REGION. SCATTERED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING HAIL TO GOLF BALL SIZE AND 70 MPH OR GREATER WIND
GUSTS ARE POSSIBLE. THE SEVERE THREAT WILL DECREASE AFTER 3 AM
TONIGHT.

FLOODING...
MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER
THE NEXT FEW WEEKS...BUT RIVER LEVELS WILL SEE A SLOW BUT STEADY
DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED TO BE
BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN
CHAMBERLAIN AND SIOUX CITY...WITH RIVER LEVELS CONTINUING TO DROP
VERY SLOWLY. THE MISSOURI RIVER AT SOUTH SIOUX CITY IS EXPECTED
TO FALL BELOW FLOOD STAGE BEFORE THE END OF AUGUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE EXITING OVER SOUTHWESTERN MINNESOTA AND
NORTHWESTERN IOWA ON TUESDAY MORNING. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER
SPOTTER ACTIVATION WILL BE LIKELY AFTER

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 23, 12:17 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     S LUVERNE               43.65N 96.21W
08/22/2011  M66 MPH          ROCK               MN   AWOS

&&

MDB
Local storm report, Aug 23, 12:23 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1223 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             3 NE HULL               43.22N 96.09W
08/22/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 12:33 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             BOYDEN                  43.19N 96.00W
08/22/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 12:44 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     HAIL             3 NNW LUVERNE           43.69N 96.23W
08/23/2011  E0.75 INCH       ROCK               MN   TRAINED SPOTTER

1210 AM     HAIL             3 NE HULL               43.22N 96.09W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 12:47 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     S LUVERNE               43.65N 96.21W
08/23/2011  M66.00 MPH       ROCK               MN   AWOS

1230 AM     HAIL             BOYDEN                  43.19N 96.00W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB
Local storm report, Aug 23, 12:55 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 AM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             4 SE ROSWELL            43.97N 97.65W
08/22/2011  M0.88 INCH       MINER              SD   TRAINED SPOTTER

1052 PM     HAIL             2 E WINFRED             44.00N 97.32W
08/22/2011  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

1055 PM     HAIL             2 SSE WINFRED           43.97N 97.35W
08/22/2011  M1.75 INCH       LAKE               SD   NWS EMPLOYEE

1124 PM     HAIL             7 S MADISON             43.91N 97.11W
08/22/2011  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            ALSO 40 MPH WIND GUSTS.

1155 PM     HAIL             CHESTER                 43.89N 96.93W
08/22/2011  E0.50 INCH       LAKE               SD   TRAINED SPOTTER

1209 AM     HAIL             3 NNW LUVERNE           43.69N 96.23W
08/23/2011  E1.00 INCH       ROCK               MN   TRAINED SPOTTER

1210 AM     HAIL             3 NE HULL               43.22N 96.09W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

1210 AM     TSTM WND GST     S LUVERNE               43.65N 96.21W
08/23/2011  M66.00 MPH       ROCK               MN   AWOS

1230 AM     HAIL             BOYDEN                  43.19N 96.00W
08/23/2011  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

MDB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:05 AM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux40 min
Aug 23, 12:30 AM CDTSevere Thunderstorm WarningFSDDickinson, Lyon, Osceola45 min
Aug 23, 1:03 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola42 min
Aug 23, 1:45 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Dickinson, O'Brien45 min
Aug 23, 3:43 AM CDTHeat AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more11 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.